Thunderstorm Wind, Ware
- When
- August 4, 3:10 PM EST
- Where
- Ware County, 1.5 mi SSW of Crawley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.360, -82.480
Trees were blown down across Bickley Highway.
Southwest steering flow, high moisture content and active sea breeze convection under a weakening mid level short wave trough produced a few strong to severe storms in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southwest steering flow, high moisture content and active sea breeze convection under a weakening mid level short wave trough produced a few strong to severe storms in the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 2:24 PM EST, 46 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 324 PM EDT Fri Aug 4 2017 .NEAR TERM /Through Saturday/... Scattered showers and isolated thunderstorms are associated with the trough axis rounding southern GA will continue to swing through southern GA into the Suwannee River Valley of Northern FL across southeastern GA into this evening. A weak east coast sea breeze may develop across Flagler County late in the day, and scattered showers and a few storms are expected there late in the afternoon to early evening. Precipitable water values of around 2.3" remain in a narrow swath from the western FL panhandle to southeastern GA will help continue shower and tstorm activity until the mid-level ridge builds further westward tonight. Overnight lows will be in the 70s. Deep southwesterly flow will prevail across the region on Saturday. Upper trough extending from the Great Lakes to the central Gulf coast will shift east and northeast through Saturday. Various shortwaves along the northern Gulf coast will move into the Panhandle and Suwannee Valley on Saturday. Deep moisture will continue to stream northeast across southeast Georgia and portions of the Suwannee Valley, which will bring rounds of showers and embedded storms on Saturday to that region. The east coast sea breeze may develop Saturday afternoon along the east coast, leading to scattered showers and storms there. Highs will be in the upper 80s to lower 90s. .SHORT TERM.../Saturday Night Through Monday/... Upper level trough will start to move northward on Sunday, but southeast Georgia will get another chance to see greater coverage of showers and thunderstorms before it retreats far enough north. Some differences already in how quickly and how strong the upper level ridge will build in from the Atlantic on Monday. At any rate, the base of the trough should be far enough north to return to a more typical seabreeze thunderstorm pattern Monday. .LONG TERM /Tuesday Through Friday/... Generally onshore flow at the surface, and southwesterly flow aloft will keep precipitable water values at or above 2 inches across the area. Models agree with the Bermuda high for the most part, but still struggle with the strength and westward progression of the upper level ridge. Right now have kept generally just chance PoPs to account for seabreeze convection and near normal temperatures, but if something closer to the GFS verifies, much drier and warmer conditions could be possible for much of next week. && .AVIATION... Generally VFR conditions with Mid/high clouds streaming across the region through the period. Brief MVFR cigs are possible at KSGJ. Showers may get near KGNV and KSSI this afternoon. Otherwise, mainly dry conditions are expected. Southwest winds 5-10 knots will prevail through the period, except a weak sea breeze may develop near KSGJ late this afternoon. && .MARINE... High pressure across south Florida will gradually lift northward up the peninsula this weekend. This pattern will transition to more southerly flow with afternoon east coast sea breeze near the Atlantic coast each day. The ridge will build north of the waters early next week with prevailing winds become more SSE. Headlines are not expected with sustained speeds 15 kts or less and combined seas of 4 ft or less. Rip Currents: Low risk through Saturday. && .HYDROLOGY... A river flood warning is in effect for the St. Marys River at Macclenny for minor flooding. The river is expected to crest at 13.9 feet Saturday evening. The Sante Fe at Worthington Springs was just above Minor Flood stage. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 91 / 30 60 10 50 SSI 77 88 77 88 / 30 40 20 30 JAX 75 90 75 90 / 10 40 20 20 SGJ 75 89 75 88 / 20 50 20 30 GNV 73 89 73 91 / 20 40 20 30 OCF 74 89 73 92 / 10 40 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Enyedi/Corless
Hazardous Weather Outlook National Weather Service Jacksonville FL 321 AM EDT Fri Aug 4 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-051000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 321 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Waves of showers with embedded thunderstorms will increase in coverage through the afternoon across southeast Georgia and the Suwannee River Valley of northeast Florida. Periods of locally heavy rainfall could cause localized flooding problems. Thunderstorms will move inland generally south of Interstate 10 across northeast Florida by midday and toward the Atlantic coast through this evening. A few strong thunderstorms will be possible and could produce gusty winds, frequent lightning and locally heavy rainfall. Thunderstorm activity will decrease in coverage this evening. A River Flood warning is in effect for the St. Marys River at Macclenny. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT FRI AUG 4 2017
GAZ149-041945-
Atkinson GA-
311 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON COUNTY UNTIL 345 PM
EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving east at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Pearson, Willacoochee and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 3139 8297 3139 8285 3138 8283 3136 8282
3136 8274 3118 8270 3119 8305 3123 8305
3128 8303 3130 8306 3134 8306 3137 8311
3138 8311
TIME...MOT...LOC 1910Z 248DEG 27KT 3126 8307
ZIBURASpecial Weather Statement
National Weather Service Jacksonville FL
344 PM EDT FRI AUG 4 2017
GAZ132-149-150-042015-
Ware GA-Atkinson GA-Coffee GA-
344 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...EASTERN
ATKINSON AND NORTHWESTERN WARE COUNTIES UNTIL 415 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Pearson, Bickley, Millwood and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8253 3115 8249 3117 8267 3118 8267
3118 8277 3119 8284 3136 8288
TIME...MOT...LOC 1943Z 246DEG 28KT 3127 8276
ZIBURAThe Moody AFB radar (KVAX), 72 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across Bickley Highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2017Every state in 2017This day in weather historyWarnings in Georgia, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708307.